Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 17, 2008, 4:45 AM CDT for 14 counties in Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 4:45 AM CDT (09:45 UTC)
- Expired
- Apr 17, 2008, 8:10 PM CDT
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 170945 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 445 AM CDT THU APR 17 2008 ...A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY... .A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS TODAY. SUSTAINED WINDS WILL EXCEED 20 MPH FOR WESTERN AREAS OF SOUTHEAST TEXAS AND ALONG THE COAST THROUGH 6 PM. WIND GUSTS MAY APPROACH 30 MPH AT TIMES. TXZ195>197-210>212-214-226-227-235>238-171745- /O.NEW.KHGX.WI.Y.0009.080417T0945Z-080417T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...WEIMAR...WHARTON... WINNIE 445 AM CDT THU APR 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS TODAY. SUSTAINED WINDS WILL EXCEED 20 MPH THROUGH 6 PM. WIND GUSTS MAY APPROACH 30 MPH AT TIMES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROAD. $$
2 follow-up statements
000 WWUS74 KHGX 172216 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 516 PM CDT THU APR 17 2008 ...WIND ADVISORY EXTENDED UNTIL 9 PM CDT THIS EVENING... .A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS TODAY. SUSTAINED SOUTHEAST WINDS OF 25 MPH WITH GUSTS OF 30 TO 35 MPH ARE LIKELY. TXZ213-180200- /O.EXB.KHGX.WI.Y.0009.000000T0000Z-080418T0200Z/ HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA... TOMBALL 516 PM CDT THU APR 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A TIGHTENED PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTHEAST WINDS THROUGH THE EARLY EVENING HOURS. SUSTAINED WINDS WILL AVERAGE AROUND 25 MPH WITH GUSTS TO 35 MPH AT TIMES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ195>197-210>212-214-226-227-235>238-180200- /O.EXT.KHGX.WI.Y.0009.000000T0000Z-080418T0200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...WEIMAR...WHARTON... WINNIE 516 PM CDT THU APR 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A TIGHTENED PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTHEAST WINDS THROUGH THE EARLY EVENING HOURS. SUSTAINED WINDS WILL AVERAGE AROUND 25 MPH WITH GUSTS TO 35 MPH AT TIMES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
000 WWUS74 KHGX 180110 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 810 PM CDT THU APR 17 2008 ...WIND ADVISORY IS CANCELLED... .A SLACKENING PRESSURE GRADIENT HAS RESULTED IN DECREASING WIND SPEEDS ACROSS THE AREA. TXZ195>197-210>214-226-227-235>238-180215- /O.CAN.KHGX.WI.Y.0009.000000T0000Z-080418T0200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-HARRIS-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON... HUMBLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...LEAGUE CITY... MISSOURI CITY...MONT BELVIEU...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...TOMBALL...WEIMAR...WHARTON...WINNIE 810 PM CDT THU APR 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW 20 MPH ACROSS THE AREA. WIND SPEEDS WILL CONTINUE DECREASING THE REMAINDER OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:39 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 17, 4:39 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 AM CDT THU APR 17 2008
.DISCUSSION...
ONSHORE FLOW CONTINUES TO PICK UP WITH VWP INDICATING WINDS JUST
ABOVE THE SFC AOA 30-40KTS. AND SO FAR THIS MORNING OBS OVER THE
COASTAL COUNTIES ARE SHOWING THAT SOME OF THESE WINDS ARE MIXING
DOWN ALREADY. AS SUCH WILL BE GOING WITH A WIND ADVISORY FOR THE
COASTAL/WRN ZONES OF OUR CWFA. ALL THIS IS HELPING TO SET THINGS
UP FOR LATE TONIGHT/EARLY PART OF FRI AS A COLD FRONT MOVES THRU
SE TX. IT SHOULD BE NOTED THAT THESE 00Z RUNS HAVE KEPT WITH THE
TREND OF A SLOWER FROPA (NOW WITH THIS BOUNDARY INTO THE NW GULF
JUST BEFORE NOON FRI)..AND THEY DO REMAIN IN GOOD AGREEMENT WITH
THE HIGHISH POPS STARTING LATE TONIGHT OVER OUR N/NWRN ZONES AND
TRANSLATING SEWD TO THE COAST THROUGH LATE FRI MORNING. A DECENT
SHOW OF LIFT/DYNAMICS AS THE UPPER LOW MOVES EAST WITH THE FRONT
BUT SOME LINGERING CONCERNS AS LATEST SATELLITE PW ESTIMATES ARE
JUST A SHADE LOWER THAN WHAT WAS INITIALIZED.
EFFECTS OF THE PACIFIC AIRMASS TO BE FAIRLY SHORT-LIVED AS TEMPS
WARM OVER THE WEEKEND ON INTO NEXT WEEK. HOWEVER STILL HAVING IS-
SUES WITH MEX NUMBERS AS THEY SEEMS TO BE WARMING/MOISTENING THE
AIRMASS HERE TOO QUICKLY GIVEN THE PROGS OF A GENERALLY LIGHT LW-
LEVEL FLOW. SO..HAVE KEPT WITH THE SLIGHTLY LOWER TEMPS OVER THE
WEEKEND. OTHERWISE THIS PART OF THE FCST LOOKS MOSTLY DRY (NO/TO
VERY LOW POPS) AS THE CAP HELPS TO KEEP THINGS IN CHECK. ATTM IT
LOOKS LIKE OUR NEXT BEST CHCS FOR RAIN ARE NOT UNTIL NEXT WED AT
THE EARLIEST. 41/45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 79 59 72 50 77 / 10 60 30 10 10
HOUSTON (IAH) 78 61 71 51 78 / 10 50 60 10 10
GALVESTON (GLS) 77 66 72 60 74 / 10 40 60 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...JACKSON...MATAGORDA...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 16, 7:01 AM CDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 701 AM CDT WED APR 16 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-171215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 701 AM CDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND EARLY FRIDAY AS A WEAK PACIFIC COLD FRONT MOVES ACROSS THE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.